Forum Replies Created
February 15, 2016 at 1:21 pm in reply to: Diamox is making me feel terrible #5862
I am taking all of those, but have no idea what my levels are, I asked for my doctors to check my levels last time I had blood work, they told me they don’t do the test in primary care here in the UK, the metallic taste has been stronger the past few weeks, could that be a sign I am too acidic? Do you know of any home testing kits I could order online? I’m sorry, I’m being a bit of a pain!February 15, 2016 at 11:49 am in reply to: Diamox is making me feel terrible #5860
It really is! I have been taking the Diamox for about 7 weeks now, the first three were terrible, the next three were great, but last week all my symptoms returned. My morning headaches were gone, the postural headaches stuck around, the pain behind my eyes lessened, my nasal airways opened, pulsatile tinnitus was at a minimum, it even reduced my crazy POTS heart rate and breathlessness. It was amazing, I even managed a real walk in the countryside. Last week that all reversed and I’m back literally feeling the exact same way I did before I took the Diamox. I don’t know what my body is doing. I wanted to stop the the medication but my GP hasn’t a clue what Diamox is and said she wants me to continue and she will write a letter to neurology who already signed me off, but she doesn’t expect they will reply. My GP and I are clueless. Are you from the UK Barbara?January 22, 2016 at 10:22 am in reply to: Diamox is making me feel terrible #5811
I had an awful low pressure headache for two weeks after, I’m pretty sure I didn’t heal well because that headache returned a month later. So it was difficult to tell but my pulsatile tinnitus vanished for about 5 days and my nose felt clearer like I could breathe. I have a constant blocked nose feeling the ENT said my passages had just narrowed, some days on Diamox I can feel I can breathe a little better.
I feel like it is the nature of chronic illnesses, second guessing everything. I just know when I saw your videos I cried because I felt like my symptoms were being explained and it was such a relief, getting the help is difficult. I know what I need to look into though, EDS seems possible as could mast cell issues. I need to remember the feeling I had of relief that I could possibly have found some answers and give the Diamox longer.January 22, 2016 at 5:19 am in reply to: Diamox is making me feel terrible #5808
Hi Diana. I am getting my bloods done in a few days so I will make sure to get them to check my levels. I have seen your videos about counteracting acidity and I am eating a high alkaline diet and using alkaline water drops, I will order some sodium bicarbonate tablets too.
I think what I’m concerned about is that I don’t need the Diamox, they did an LP and opening pressure was 19 but still I present with symptoms so I’m on a trial. Like I said before my symptoms don’t neatly fit with IIH and my pressure reading normal. My neurologist signed me off to the care of my GP who has never heard of Diamox before, so I am feeling very lost. The fact that you reply is incredible, it makes me feel less on my own with things and I know you can’t diagnose e.t.c but your opinion means a lot, so thank you for being so supportive on this forum.January 6, 2016 at 2:29 pm in reply to: Diamox and Tilt Table #5782
Thank you so much Diana, you’ve put my mind at rest so I can take the Diamox without worrying. I have to tell you that without your research I wouldn’t be taking Diamox at all, my neurologist agreed after reading your POTS Care brochure that it could help. Unfortunately I’m signed off back to my GP so if it works for me I will be pursuring a solid diagnosis with a different neurologist. Thankfully the POTS is unquestionable and cardiology are behind me, they just need to tilt table for confirmation. I just wanted you to know how grateful I am to you for your work, it has really been a beacon of hope through a tough time.November 21, 2015 at 3:57 pm in reply to: POTS medication and Diamox? #5715
Hi, thank you for your response, I have read up about Diamox and how to maintain good levels for it to be effective, I want to do all I can to ensure it does the job, I’m taking no chsnces. I am looking into bicarb tablets or alkaline drops for water and obviously eating as alkaline as possible. I already take potassium supplements and eat my fair share of bananas, I tend to steer clear of analgesics on the whole but good to know to not take asprin in any case. I’m just unsure of PoTS meds, whether beta blockers, alpha antagonists or medications that increase blood volume should be avoided with Diamox. I’m sure everyone here know how confusing this can all be.